Log in
Fertility Network UK
14,991 members24,838 posts

I'm new here... Coming off HRT (for FET): how long till my normal cycles "reset"?

Hello everyone! I just joined this group as I was looking for information. It looks great.

Can anyone help me? I'm 43 years old, trying the egg donation route, abroad (first time on the IVF journey). We have 3 frozen blastocysts. I had my periods regularly (every 26 days or so) until two months ago, when I started HRT (estradiol/progesterone) to get ready for the embryo transfer (we were looking at end of October 2017). The endometrium did not get thick enough, though, and I also developed a cyst. So the transfer was cancelled, and I came off the HRT to check the cyst (which turned out not to be a problem, as it did not produce progesterone). The cyst has gone now. I got my period 3 days after coming off HRT.

In discussion with the clinic, we decided to "skip" the HRT the next cycle/month (November), to check what would happen to the endometrium. We took this decision because back in July, without any HRT, the endometrium was quite thick already (7.3mm at day 13) and I also had one follicle. However, last month, without doing the HRT, the endometrium was thin (4.8mm day 10), and I had no follicle. The plan is now to wait for my next period, and to start HRT with higher dosage as soon as it comes, in the hope of reaching the right thickness (they want 8mm in day 10-12).

I am worried, though, that my period will not start... I am now at day 28, I have had cramps and some spotting the whole month. I am worried that the HRT I did two months ago has "messed up" my hormonal system, and I have no idea whether I will get another period again, and when. In addition I am having symptoms like hot flashes and night sweats. I feel I have been thrown into menopause in the span of 1 month!

I am a bit down of course, as I did not expect to have this complication, and I am/was hoping to have an embryo transfer in the December-January break from work (as I teach).

Anyone out there with a similar experience? Could you tell me what happened to you?

Thank you!

VG

2 Replies
oldestnewest

Hi VG. Just read your post. So sorry to hear that things haven't gone quite to plan, but if your period doesn't come, then they can give you medication to cause a withdrawal bleed, then you can continue with perhaps a stronger dose of oestrogen. Just wanted to wish you well with it all, and for success when you get started. Thinking of you. Diane

1 like
Reply

Thank you Diane, good to know there is a possible solution in sight! And thank you also for your thought. VG

Reply

You may also like...